Alert archive / Nevada / Flash Flood Warnings in 2010

Flash Flood Warning 59, NWS Las Vegas, NV

October 4, 2010Clark County, Lincoln County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Oct 4, 2010, 2:31 PM PDT for Clark County, Lincoln County, Nevada. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2010, 2:31 PM PDT (21:31 UTC)
Expired
Oct 4, 2010, 4:30 PM PDT
In force
119 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

Counties Clark County, NV, Lincoln County, NV

The radar

The Las Vegas radar (KESX), 115 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2010-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2010-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
236 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WGUS55 KVEF 042131
FFWVEF
NVC003-017-042330-
/O.NEW.KVEF.FF.W.0059.101004T2131Z-101004T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
231 PM PDT MON OCT 4 2010

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
  NORTHEASTERN CLARK COUNTY IN SOUTHERN NEVADA...
  THIS INCLUDES THE LOCATIONS OF...OVERTON...MOAPA...

* UNTIL 430 PM PDT

* AT 219 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. A LINE OF
  THUNDERSTORMS CONTINUES TO MOVE INTO THE AREA FROM THE SOUTHWEST 
  WITH LOCALLY HEAVY RAINFALL ACCOMPANYING THESE STORMS. ANY 
  ADDITIONAL RAINFALL WILL ADD TO THE RAINFALL OF EARLIER THIS
  AFTERNOON TO PRODUCE ADDITIONAL FLOOD PROBLEMS.

  AREAS WITHIN THE WARNING INCLUDE...OVERTON...LOGANDALE...MOAPA AND 
  THE VALLEY OF FIRE STATE PARK. IN ADDITION INTERSTATE 15 BETWEEN 
  MILE MARKER 77 TO JUST WEST OF MESQUITE AT MILE MARKER 115. THE 
  SOUTHERN HALF OF STATE ROUTE 168 IS ALSO INCLUDED IN THIS WARNING. 
  MOTORISTS ARE URGED TO USE CAUTION.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DONT DROWN.

&&

LAT...LON 3673 11476 3702 11456 3694 11414 3674 11414
      3642 11435 3639 11443 3654 11485

$$

JENSEN
2 follow-up statements
299 
WGUS75 KVEF 042238
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
338 PM PDT MON OCT 4 2010

NVC003-017-042330-
/O.CON.KVEF.FF.W.0059.000000T0000Z-101004T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-LINCOLN NV-
338 PM PDT MON OCT 4 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR
SOUTHEASTERN LINCOLN AND NORTHEASTERN CLARK COUNTIES...

AT 325 PM PDT...THUNDERSTORMS CONTINUE TO MOVE ACROSS THE WARNED 
AREA WITH THE POTENTIAL OF PRODUCING HEAVY RAINFALL. ANY ADDITIONAL 
RAINFALL WILL ADD TO THE FLOOD PROBLEMS WHICH HAVE BEEN REPORTED 
EARLIER.

THE MAIN AREAS OF CONCERN CONTINUE TO INCLUDE... OVERTON... 
LOGANDALE...MOAPA AND THE VALLEY OF FIRE STATE PARK. IN ADDITION 
INTERSTATE 15 BETWEEN MILE MARKER 77 TO JUST WEST OF MESQUITE TO 
MILE MARKER 115. THE SOUTHERN HALF OF STATE ROUTE 168 IS ALSO 
INCLUDED IN THIS WARNING. MOTORISTS ARE URGED TO USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT MONDAY
EVENING FOR NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA AND SOUTHERN
NEVADA.

&&

LAT...LON 3673 11476 3702 11456 3694 11414 3674 11414
      3642 11435 3639 11443 3654 11485

$$

JENSEN
369 
WGUS75 KVEF 042330
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 PM PDT MON OCT 4 2010

NVC003-017-042338-
/O.EXP.KVEF.FF.W.0059.000000T0000Z-101004T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-LINCOLN NV-
430 PM PDT MON OCT 4 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 430 PM PDT FOR SOUTHEASTERN
LINCOLN AND NORTHEASTERN CLARK COUNTIES...

SCATTERED THUNDERSTORMS AND RAIN SHOWERS WILL CONTINUE TO MOVE 
ACROSS THE WARNED AREA THROUGH THE REMAINDER OF THE AFTERNOON. 
HOWEVER HEAVY RAIN PRODUCING FLASH FLOODING IS NO LONGER EXPECTED. 
THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 430 PM PDT.

HOWEVER PEOPLE TRAVELING THROUGH SOUTHEASTERN LINCOLN AND 
NORTHEASTERN CLARK COUNTIES DURING THE REST OF THE AFTERNOON AND 
INTO THIS EVENING SHOULD USE EXTRA CAUTION AS WATER MAY BE 
ENCOUNTERED IN LOW LYING AREAS OR IN THE NORMALLY DRY WASHES AND DRY 
LAKE BEDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM PDT MONDAY
EVENING FOR NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA AND SOUTHERN
NEVADA.

LAT...LON 3673 11476 3702 11456 3694 11414 3674 11414
      3642 11435 3639 11443 3654 11485

$$

JENSEN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 1:07 PM PDT, 1 hour 24 minutes earlier.

Area forecast discussion, Oct 4, 1:07 PM PDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
107 PM PDT MON OCT 4 2010

.SYNOPSIS...A COLD PACIFIC LOW PRESSURE SYSTEM MOVING INTO
CENTRAL CALIFORNIA TODAY WILL PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS THE REGION THROUGH TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE.
THIS LOW PRESSURE SYSTEM WILL RESULT IN CONTINUED SHOWERY WEATHER
AND TEMPERATURES 15 TO 20 DEGREES BELOW NORMAL TUESDAY AND WEDNESDAY
AS IT CIRCULATES OVERHEAD. THE STORM WILL FINALLY LIFT INTO THE
NORTHERN INTERMOUNTAIN REGION THURSDAY AND FRIDAY ALLOWING FOR A
DRYING TREND WITH TEMPERATURES RETURNING TO NEAR NORMAL FOR THE
WEEKEND.
&&

.UPDATE...CONVECTION IS BEGINNING TO SPREAD WESTWARD AS A PACIFIC
STORM SYSTEM CONTINUES TO NEAR THE AREA AND THUNDERSTORM DYNAMICS
CONTINUE TO INCREASE. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED
FOR SAN BERNARDINO...CLARK...LINCOLN...AND MOHAVE COUNTIES...AND IS
VALID UNTIL 700 PM PDT / 700 PM MST. GRIDS HAVE BEEN UPDATED TO
REFLECT THE POTENTIAL FOR SEVERE WEATHER. SO FAR TODAY...FLOODING
HAS BEEN THE MAIN ISSUE WITH THE TRAINING OF THUNDERSTORMS...BUT AS
CONDITIONS BECOME MORE FAVORABLE THIS AFTERNOON...THE THREAT FOR
WIND AND LARGE HAIL WILL SIGNIFICANTLY INCREASE. -KENNEDY-
&&

.PREV DISCUSSION...
425 AM PDT MON OCT 4 2010

.SHORT TERM...TODAY THROUGH WEDNESDAY...AN EXTENSIVE AREA OF
THUNDERSTORMS HAS DEVELOPED EARLY THIS MORNING OVER EAST CENTRAL AND
NORTHEAST CALIFORNIA AHEAD OF THE TROUGH DIVING INTO THE WEST COAST.
A FEW THUNDERSTORMS ALSO CONTINUED TO DEVELOP WITHIN THE FORECAST
AREA OVER LINCOLN AND ESMERALDA COUNTIES WHICH GIVE EVIDENCE OF THE
BROAD DYNAMIC LIFT WHICH WILL STRENGTHEN TODAY AS THE TROUGH BECOMES
A CLOSED LOW OVER CENTRAL CALIFORNIA THIS AFTERNOON AND EVENING.
THERE IS SUFFICIENT MOISTURE LINGERING ACROSS THE AREA...FROM THE
PASSING YESTERDAY OF THE SOUTHERN CALIFORNIA LOW...THAT
PRECIPITATION SHOULD BECOME FAIRLY WIDESPREAD WITH NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS OVER MOST OF THE AREA. SAN BERNARDINO
COUNTY SHOULD SEE THE LEAST AMOUNT OF COVERAGE. SNOW LEVELS WILL
START HIGH IN THE SOUTHERN SIERRA TODAY BUT SHOULD DROP ENOUGH
TONIGHT FOR ACCUMULATING SNOW DOWN TO 8500 FEET. A WINTER WEATHER
ADVISORY FOR SNOW WAS ISSUED FOR THE EAST SLOPES WITH 4 TO 7 INCHES
LIKELY. THERE IS GOOD MODEL AGREEMENT IN KEEP THE CENTER OF THE
SYSTEM OVER CENTRAL CALIFORNIA THROUGH WEDNESDAY. THOUGH THIS WILL
KEEP THE THREAT OF SHOWERS AROUND...A DRY SLOT IS FORECAST TO SPREAD
FROM SOUTHWEST TO NORTHEAST ACROSS SAN BERNARDINO COUNTY AND
SOUTHERN NEVADA TUESDAY AND POPS SHOULD BE AT LEAST 20-30 PERCENT
LOWER THAN TODAY. MORE TRIMMING MAY BE NEED AS DETAILS OF THE DRY
SLOT BECOME MORE CLEAR. HIGH TEMPERATURES WERE INCREASED A FEW
DEGREES TUESDAY AND WEDNESDAY WITH THE COLD POOL STAYING FARTHER
WEST.

.LONG TERM...CLOSED LOW OVER THE AREA WILL START TO LIFT NORTHEAST
LATE THURSDAY WITH THE NORTHERN HALF OF THE CWA SEEING THE BEST
CHANCES OF PRECIPITATION AND GRADUAL DRYING ACROSS THE SOUTH. WEAK
RIDGING WILL TAKE OVER BRIEFLY ON FRIDAY BEFORE ANOTHER CLOSED LOW
POTENTIALLY FORMS OVER THE DESERT SOUTHWEST. THE ECMWF...WHICH HAS
BEEN THE MOST CONSISTENT MODEL SHOWS THIS SECOND CLOSED LOW PINCHING
OFF THE ORIGINAL LOW AND SETTLING IN OVER THE AREA WHILE THE GFS
TRIES TO BRING IN ANOTHER SHORTWAVE RIDGE. FOR THIS FORECAST PACKAGE
DID LEAN MORE WITH THE ECMWF WITH SLIGHTLY COOLER TEMPERATURES LATE
IN THE PERIOD. EVEN WITH THE ECMWF SOLUTION IT DOES LOOK TO REMAIN
DRY AS THIS SYSTEM WILL HAVE LITTLE MOISTURE TO WORK WITH. &&

.AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL ONCE AGAIN AFFECT PARTS OF THE VALLEY TODAY. IT
DOES LOOK LIKE TODAY WILL BE THE BEST DAY OF SEEING MEASURABLE RAIN
AT THE AIRPORT. CIGS MAY LOWER TO AROUND 6K FEET AT TIMES WITH VSBYS
DROPPING TO 5 MILES OR LESS. ANY THUNDERSTORMS THAT DO DEVELOP MAY
PRODUCE GUSTY AND ERRATIC WINDS. UNSETTLED WEATHER WILL CONTINUE
INTO WEDNESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...UNSETTLED WEATHER WILL PERSIST OVER THE NEXT SEVERAL
DAYS AS AN AREA OF LOW PRESSURE CONTINUES TO SPIN OFF THE SOUTHERN
CALIFORNIA COAST. GUSTY WINDS AND CIGS AROUND 5KFT WILL BE POSSIBLE
IN AND NEAR ANY SHRA/TSRA ACTIVITY...WITH SCT-BKN CLOUDS AOA
10K FEET ELSEWHERE. THIS UNSETTLED WEATHER PATTERN WILL REMAIN IN
PLACE THROUGH MUCH OF NEXT WEEK.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...SEVERE THUNDERSTORM WATCH UNTIL 7 PM THIS EVENING FOR
     NVZ016>022.
AZ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM THIS EVENING FOR
     AZZ001>003-036.
CA...SEVERE THUNDERSTORM WATCH UNTIL 7 PM THIS EVENING FOR
     CAZ523>527. WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO
     11 AM PDT TUESDAY FOR CAZ519.
&&

ADAIR/GORELOW

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 4, 6:12 AM PDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 AM PDT MON OCT 4 2010

CAZ519-050700-
EASTERN SIERRA SLOPES-
612 AM PDT MON OCT 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE SOUTHERN SIERRA
TODAY AS A LOW PRESSURE SYSTEM MOVES INTO CENTRAL CALIFORNIA BY
THIS EVENING. COLDER AIR WITH THIS STORM WILL LOWER SNOW LEVELS
TONIGHT WITH SIGNIFICANT ACCUMULATIONS EXPECTED ABOVE 8500 FEET
LATE TONIGHT THROUGH TUESDAY MORNING. 4 TO 7 INCHES OF SNOWFALL
CAN IS EXPECTED TO CREATE MAINLY TRAVEL DIFFICULTIES ON HIGH
MOUNTAIN ROADS IN THE EAST SLOPES OF THE SOUTHERN SIERRA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW IS EXPECTED TO TAPER OFF TUESDAY MORNING BUT THE THREAT OF
ADDITIONAL SIGNIFICANT SNOWFALL WILL PERSIST THROUGH WEDNESDAY AS
THE CENTRAL CALIFORNIA STORM REMAINS IN PLACE. THOUGH TIMING OF
SPECIFIC PERIODS OF SNOW IS UNCERTAIN...TOTAL SNOWFALL OF 12 TO 18
INCHES COULD OCCUR AT ELEVATIONS ABOVE 8500 FEET BEFORE THE STORM
LIFTS AWAY TO THE NORTHEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...WEATHER SPOTTERS
ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ001>003-036-CAZ520>527-NVZ014>022-050700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
612 AM PDT MON OCT 4 2010 /612 AM MST MON OCT 4 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE MOJAVE
DESERT AND SOUTHERN GREAT BASIN TODAY AND TONIGHT AHEAD OF A LOW
PRESSURE SYSTEM MOVING INTO CENTRAL CALIFORNIA. SOUTHEAST NEVADA
AND NORTHWEST ARIZONA APPEAR TO BE THE MOST FAVORABLE AREAS FOR
REDEVELOPING THUNDERSTORMS THIS AFTERNOON AND EVENING. THOUGH
STORMS WILL BE FAIRLY FAST MOVING...LOCALIZED HEAVY RAIN COULD
LEAD TO POSSIBLE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT OF SHOWERS AND THUNDERSTORMS WILL REMAIN OVER MUCH OF
THE AREA TUESDAY AND WEDNESDAY THOUGH COVERAGE SHOULD DIMINISH
SOMEWHAT. THE SYSTEM WILL LIFT NORTHEAST TOWARD THE NORTHERN
INTERMOUNTAIN REGION THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...
INFORMAL SPOTTER ACTIVATION MAY BE NEEDED OVER MOHAVE AND CLARK
COUNTIES LATER THIS AFTERNOON AND EVENING. SPOTTERS ARE ENCOURAGED
TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

JA

In the hours before

Local storm report, Oct 4, 12:22 PM PDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1222 PM PDT MON OCT 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      9 S MEADVIEW            35.87N 114.07W
10/04/2010                   MOHAVE             AZ   LAW ENFORCEMENT

            DIAMOND BAR ROAD WAS CLOSED DUE TO FLOODING BEGINNING AT
            1115 AM AND WAS STILL CLOSED AS OF 1210 PM.

1215 PM     FLASH FLOOD      4 W BOULDER CITY        35.98N 114.90W
10/04/2010                   CLARK              NV   TRAINED SPOTTER

            HIGHWAY 95 SOUTH WAS CLOSED AT RAILROAD PASS DUE TO FLASH
            FLOODING.

&&

MORGAN
Special weather statement, Oct 4, 12:46 PM PDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1246 PM PDT MON OCT 4 2010

AZZ001>003-036-CAZ523>527-NVZ016>022-050215-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
THE UPPER COLORADO RIVER VALLEY OF EASTERN SAN BERNARDINO COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1246 PM PDT MON OCT 4 2010 /1246 PM MST MON OCT 4 2010/

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MOHAVE COUNTY
ARIZONA...SAN BERNARDINO COUNTY CALIFORNIA...AND CLARK AND LINCOLN
COUNTIES IN SOUTHERN NEVADA. THIS WATCH HAS BEEN ISSUED DUE TO THE
HIGH PROBABILITY OF WINDS GREATER THAN 58 MPH AND/OR HAIL GREATER
OR EQUAL TO ONE INCH ASSOCIATED WITH THUNDERSTORMS EXPECTED TO
FORM THIS AFTERNOON AND EARLY EVENING...AND IS VALID UNTIL 700 PM
PDT / 700 PM MST.

THE THREAT OF SEVERE WEATHER IS HIGH FOR ALL OF THE ABOVE
MENTIONED COUNTIES...BUT FOR SAN BERNARDINO COUNTY...THE MAIN
THREAT WILL EXIST PRIMARILY EAST OF BARSTOW/DAGGETT.
Local storm report, Oct 4, 1:06 PM PDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
106 PM PDT MON OCT 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLASH FLOOD      4 S MEADVIEW            35.94N 114.08W
10/04/2010                   MOHAVE             AZ   TRAINED SPOTTER

            PATTERSON GRADE ON PIERCE FERRY ROAD WAS CLOSED DUE TO
            DEBRIS. 1.30 INCHES OF RAIN FELL AT THE SPOTTERS
            LOCATION.

&&

MORGAN
Local storm report, Oct 4, 1:20 PM PDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
120 PM PDT MON OCT 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLASH FLOOD      2 SSE LOGANDALE         36.59N 114.47W
10/04/2010                   CLARK              NV   TRAINED SPOTTER

            APPROXIMATELY ONE FOOT OF WATER WAS RUSHING THROUGH THE
            INTERSECTION OF GUBLER AND HEYER STREETS. THE ROAD BED
            WAS BEGINNING TO WASH AWAY.

&&

MORGAN
Local storm report, Oct 4, 1:23 PM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
123 PM PDT MON OCT 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      4 S MEADVIEW            35.94N 114.08W
10/04/2010                   MOHAVE             AZ   TRAINED SPOTTER

            1.40 INCHES OF RAIN THROUGH 1111 AM. AT 1150 AM A 25 FOOT
            WIDE SWATH OF WATER AND DEBRIS WAS OVER THE ROAD. THE
            ROAD WAS STILL CLOSED AT 1255 PM.

&&

MORGAN
Local storm report, Oct 4, 2:07 PM PDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
207 PM PDT MON OCT 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      2 NW PANACA             37.81N 114.41W
10/04/2010                   LINCOLN            NV   LAW ENFORCEMENT

            HIGHWAY 93 WAS BLOCKED AT MILE MARKER 109 DUE TO DEBRIS
            WASHING ACROSS THE ROAD.

&&

MORGAN

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 9:26 AM PDTAreal Flood AdvisoryVEFClark2 hr
Oct 4, 9:49 AM PDTSevere Thunderstorm WarningVEFClark26 min
Oct 4, 11:23 AM PDTFlash Flood WarningVEFClark82 min
Oct 4, 11:37 AM PDTSevere Thunderstorm WarningVEFClark38 min
Oct 4, 12:30 PM PDTFlash Flood WarningVEFClark, Lincoln2 hr
Oct 4, 12:47 PM PDTFlash Flood WarningVEFClark88 min
Oct 4, 1:59 PM PDTFlash Flood WarningVEFLincoln2 hr
Oct 4, 2:07 PM PDTFlash Flood WarningVEFLincoln72 min
Oct 4, 2:21 PM PDTFlash Flood WarningVEFClark114 min
Oct 4, 2:53 PM PDTSevere Thunderstorm WarningVEFClark30 min
Oct 4, 4:50 PM PDTFlash Flood WarningVEFClark55 min
Oct 4, 4:56 PM PDTSevere Thunderstorm WarningVEFNye34 min

Nearby

Flash Flood Warnings in Nevada, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.